Succinylcholine induced hyperkalemia and cardiac arrest: Death related to an EEG study

Amit Verma, Richard S. Bedlack, Rodney A. Radtke, Kevan E. VanLandingham, C. William Erwin

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

Changes in EEGs during cardiac arrest have been described in detail by many authors; however, mortality because of an EEG has never been reported. The authors report the case of a patient who developed cardiac arrest causally related to administration of succinylcholine for reduction of excessive amounts of myogenic artifact during an EEG. This case indicates the need for caution when doing an EEG study in an intensive care unit setting.

Original languageEnglish (US)
Pages (from-to)46-50
Number of pages5
JournalJournal of Clinical Neurophysiology
Volume16
Issue number1
DOIs
StatePublished - Jan 1 1999

Keywords

  • Cardiac arrest
  • Death
  • EEG
  • Hyperkalemia
  • Succinylcholine

ASJC Scopus subject areas

  • Clinical Neurology
  • Physiology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Succinylcholine induced hyperkalemia and cardiac arrest: Death related to an EEG study'. Together they form a unique fingerprint.

Cite this